MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 05969484190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas taqman instrument with serial number (b)(6).The investigation determined that there were no indications of a product issue or hardware malfunction associated with the kit s201 t-scrn mpx v2.0 96t us-ivd assay.A review of the provided data and manufacturing trend lines did not identify any reagent or product-related contributions to the reported issue.Instrument assessment indicated a minor disturbance in the optical path, which did not impact the assay results.The relative fluorescence intensity (rfi) values, critical for result evaluation, were unaffected.No related product trends, internal non-conformances, or escalated complaints were identified for the reagent lots in question (g11355 and g29865).The root cause for the observed differences in hbv positive rates between 2021 and 2022 could not be determined based on the available information.The device remains in operation at the customer site, and no harm was alleged as a result of the reported event.
 
Event or Problem Description
The initial reporter alleged a decrease in the hepatitis b virus (hbv) positive rate when using the kit s201 t-scrn mpx v2.0 96t us-ivd assay on the cobas taqman instrument.The customer reported that in 2021, they tested (b)(4) donor samples using the mpxv2.0 assay in pp6 mode and observed 25 hbv positive results out of 38 positive pools, which was comparable to the results obtained with the ce version of the assay.For human immunodeficiency virus (hiv), no positive results were observed out of 4 positive pools, and for hepatitis c virus (hcv), 1 positive result was observed out of 13 positive pools.These results were also comparable to those obtained with a competitor assay.In 2022, the customer tested 14,385 donor samples using the mpxv2.0 assay and observed 3 hbv positive results out of 9 positive pools, 1 hiv positive result out of 3 positive pools, and no hcv positive pools.During the same period, the competitor assay detected 16 hbv positive results out of 18 positive pools and 1 hiv positive result out of 3 positive pools in 21,796 donations.The hbv positive rate appeared to be lower with the mpxv2.0 assay on the cobas taqman instrument compared to the competitor assay.

Brand Name
COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23099593
Report Number2243471-2025-03265
Device Sequence Number15624715
Product Code QHO
UDI-Device Identifier00875197004045
UDI-Public00875197004045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BL125459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number05969484190
Device Lot NumberG29865
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2022
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown